Alert archive / Minnesota / Heat Advisories in 2020
Heat Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 5, 2020, 2:59 AM CDT for 7 counties in Minnesota. It took effect at Jul 5, 2020, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2020, 2:59 AM CDT (07:59 UTC)
- In effect from
- Jul 5, 2020, 10:00 AM CDT
- Expired
- Jul 5, 2020, 6:56 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS73 KMPX 050759 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 259 AM CDT Sun Jul 5 2020 MNZ060>063-068>070-051800- /O.NEW.KMPX.HT.Y.0004.200705T1500Z-200706T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 259 AM CDT Sun Jul 5 2020 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values to around 95 expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Relatively light winds and mostly sunny skies will combine with the high heat and humidity to create a heightened risk of heat illness, particularly for those who are active outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
171 WWUS73 KMPX 051623 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1123 AM CDT Sun Jul 5 2020 MNZ060>063-068>070-060100- /O.CON.KMPX.HT.Y.0004.000000T0000Z-200706T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 1123 AM CDT Sun Jul 5 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values to around 95 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Relatively light winds and mostly sunny skies will combine with the high heat and humidity to create a heightened risk of heat illness, particularly for those who are active outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
872 WWUS73 KMPX 052356 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 656 PM CDT Sun Jul 5 2020 MNZ060>063-068>070-060100- /O.CAN.KMPX.HT.Y.0004.000000T0000Z-200706T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 656 PM CDT Sun Jul 5 2020 ...HEAT ADVISORY IS CANCELLED... Heat indices have dropped below 95 degrees and will continue to fall overnight. Looking ahead, hot and humid conditions are expected again on Wednesday. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 4, 10:58 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 4, 10:58 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1058 PM CDT Sat Jul 4 2020 .Updated for 06Z Aviation Discussion... Issued at 1054 PM CDT Sat Jul 4 2020 && .SHORT TERM...(This evening through Sunday night) Issued at 301 PM CDT Sat Jul 4 2020 Surface analysis this afternoon shows broad high pressure sitting over the mid-upper Mississippi River Valley regions while a cold front meanders over the Northern Rockies. Aloft, a ridge axis emanating from a 593dam High over the southwestern CONUS extends northeast into MN/WI. Satellite imagery shows a few weak shortwave disturbances moving south and southeastward over northern MN, around the tip of the ridge axis. In addition, a few very isolated showers/thunderstorms have popped over interior western WI, but these have had little strength/depth to them so with the mid-level capping in place across the region, am not expecting any organized storm development through the rest of today into tonight. That said, a few additional isolated pop-up showers/thunderstorms are still possible over mainly eastern MN into western WI so have maintained PoPs in the 20s with "isolated" wording into the early evening hours. The loss of daytime heating, leading to a more stable atmosphere, will bring any isolated activity to an end and another warm but clear night across the coverage area. Temperatures will drop to the upper 60s to around 70, but within the Twin Cities temperatures will only get down to the 72-74 degree range, making for potentially uncomfortable conditions overnight. The tip of the upper ridge extending into this region will flatten overnight through tomorrow, leading to a more progressive upper level flow across the Northern Plains into the Great Lakes. As such, the cold front out west will move away from the Rockies and across the Dakotas during this time, essentially placing MN/WI into a warm sector of the approaching system. This will make for gradually increasing pops in northern portions of the coverage area, generally north of a line from Morris to St Cloud to Cambridge in MN and over to Eau Claire WI. Again, not looking for organized/strong storms but isolated/scattered short-duration pop- ups. As the cold front progresses east Sunday night into early Monday morning, moving into northwestern MN, chances increase from west to east overnight for showers/thunderstorms over the area. High temperatures on Sunday will be very similar to what is experienced today across central-southern MN into western WI, ranging from the upper 80s to lower 90s, with heat index values in the 90-95 degree range. .LONG TERM...(Monday through Saturday) Issued at 301 PM CDT Sat Jul 4 2020 Summer remains in full effect throughout the forecast period. The persistent ridge over the Upper Midwest will begin to flatten Monday, setting up a brief period of zonal flow and increasing PoPs through mid week. Convection should develop along a weak boundary across central MN Monday afternoon. Forecast soundings indicate moderate instability (2000+ J/Kg MLCAPE) that will be limited by a limited shear profile. This setup supports the potential for a few isolated strong to severe storms and will need to keep an eye on future guidance to watch how the setup evolves. This boundary will stall across central MN into west central WI and increase PoPS for Tuesday and Wednesday. Any storms would be disorganized and scattered with most remaining dry. On Thursday, forecast models are in agreement that a robust shortwave will move through and generate the best chance of widespread thunderstorms/showers. No significant changes are expected in the upper level pattern and heat and humidity remain across MN and WI with high temperatures in the upper 80s/low 90s into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1054 PM CDT Sat Jul 4 2020 VFR conditions throughout with light winds. The direction will generally be out of the south. Could see some thin fog develop at KEAU and KRNH during the early morning hours. There is a chance for thunderstorms to develop across western Minnesota Sunday evening. KMSP... VFR conditions throughout with light southwesterly winds. Could see chances for thunderstorms increasing Sunday evening and overnight. /OUTLOOK FOR KMSP/ Mon...VFR with TSRA possible. Wind S at 05 kts, bcmg N at 05 kts. Tue...VFR with TSRA possible. Wind E at 05 kts. Wed...VFR with TSRA possible. Wind S at 10G15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JPC LONG TERM...BPH AVIATION...JRB
Hazardous weather outlook, Jul 4, 7:07 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 707 PM CDT Sat Jul 4 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 060015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 707 PM CDT Sat Jul 4 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms through much of the upcoming week. There is a Marginal Risk for severe thunderstorms across the entire coverage area on Monday. The main hazards are large hail and damaging winds. Hot and humid conditions are expected to continue through next week. Heat indices in the 90s are possible during the afternoons and early evenings. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:47 PM CDT | Special Weather Statement | MPX | Washington | 28 min |
| Jul 5, 1:52 PM CDT | Special Weather Statement | MPX | Washington | 23 min |
| Jul 5, 2:19 PM CDT | Special Weather Statement | MPX | Washington | 26 min |
| Jul 5, 2:48 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 27 min |
| Jul 5, 3:00 PM CDT | Special Weather Statement | MPX | Washington | 30 min |
| Jul 5, 3:03 PM CDT | Flash Flood Warning | MPX | Ramsey, Washington | 3 hr |
Nearby
Heat Advisories in Minnesota, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.